Journal of Integral Equations and Applications

Application of measure of noncompactness to Volterra equations of convolution type

Edgardo Alvarez and Carlos Lizama

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Sufficient conditions for the existence of at least one solution of a nonlinear integral equation with a general kernel are established. The existence result is proved in $C([0,T],E)$, where $E$ denotes an arbitrary Banach space. We use the Darbo-Sadovskii fixed point theorem and techniques of measure of noncompactness. We extend and generalize results obtained by other authors in the context of fractional differential equations. One example illustrates the theoretical results.

Article information

Source
J. Integral Equations Applications, Volume 28, Number 4 (2016), 441-458.

Dates
First available in Project Euclid: 15 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.jiea/1481792835

Digital Object Identifier
doi:10.1216/JIE-2016-28-4-441

Mathematical Reviews number (MathSciNet)
MR3582797

Zentralblatt MATH identifier
1355.45005

Subjects
Primary: 34A12: Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions 45D05: Volterra integral equations [See also 34A12] 45N05: Abstract integral equations, integral equations in abstract spaces

Keywords
Volterra equations of convolution type nonlinear functional integral equations Darbo's fixed point theorem measure of noncompactness

Citation

Alvarez, Edgardo; Lizama, Carlos. Application of measure of noncompactness to Volterra equations of convolution type. J. Integral Equations Applications 28 (2016), no. 4, 441--458. doi:10.1216/JIE-2016-28-4-441. https://projecteuclid.org/euclid.jiea/1481792835


Export citation

References

  • A. Aghajani, J. Banaś and N. Sabzali, Some generalizations of Darbo fixed point theorem and applications, Bull. Belgian Math. Soc. 20 (2013), 345–358.
  • A. Aghajani and E. Pourhadi, Application of measure of noncompactness to $l_1$-solvavility of infinite system of second order differential equations, Bull. Belgian Math. Soc. 22 (1) (2015), 105–118.
  • A. Aghajani, E. Pourhadi and J.J. Trujillo, Application of measure of noncompactness to a Cauchy problem for fractional differential equations in Banach spaces, Fract. Calc. Appl. Anal. 16 (2013), 962–977.
  • R.R. Akhmerov, M.I. Kamenskii, A.S. Potapov, A.E. Rodkina and B.N. Sadovskii, Measure of noncompactness and condensing operators, Birkhäuser Verlag, Basel, 1992.
  • R. Allahyari, R. Arab and H. Shole Haghighi, Existence of solutions for some classes of integro-differential equations via measure of noncompactness, Electr. J. Qual. Theor. Differ. Equat. 41 (2015), 1–18.
  • E. Alvarez and C. Lizama, Attractivity for functional Volterra integral equations of convolution type, J. Comp. Appl. Math. 30 (2016), 230–240.
  • M.R. Arias, R. Benitez and V.J. Bolós, Nonconvolution nonlinear integral Volterra equations with monotone operators, Comp. Math. Appl. 50 (2005), 1405–1414.
  • J. Banaś and K. Goebel, Measure of noncompactness in Banach spaces, Lectures Notes Pure Appl. Math. 60, Dekker, New York, 1980.
  • J. Banaś and M. Mursaleen, Sequence spaces and measures of noncompactness with applications to differential and integral equations, Springer, New Delhi, 2014.
  • J. Banaś and R. Nalepa, On a measure of noncompactness in the space of functions with tempered increments, J. Math. Anal. Appl. 435 (2016), 1634–1651.
  • D. Bothe, Multivalued pertubations of $m$-accretive differential inclusions, Israel. J. Math. 108 (1998), 109–138.
  • G. Gripenberg, S.-O. Londen and O. Staffans, Volterra integral and functional equations, in Encyclopedia of mathematics and its applications, 34, Cambridge University Press, Cambridge, 1990.
  • F.R. de Hoog and R.S. Anderssen, Kernel perturbations for a class of second-kind convolution Volterra equations with non-negative kernels, Appl. Math. Lett. 25 (2012), 1222–1225.
  • M. Kazemi and R. Ezzati, Existence of solution for some nonlinear two-dimensional Volterra integral equations via measures of noncompactness, Appl. Math. Comp. 275 (2016), 165–171.
  • H. Khosravi, R. Allahyari and A. Shole Haghighi, Existence of solutions of functional integral equations of convolution type using a new construction of a measure of noncompactness on $L_p(\mathbb{R}_+)$, Appl. Math. Comp. 260 (2015), 140–147.
  • C. Lizama and M.P. Velasco, Abstract Volterra equations with state-dependent delay, J. Integral Equat. Appl. 27 (2015), 219–231.
  • F. Mainardi, Fractional calculus and waves in linear viscoleasticity. An introduction to mathematical models, Imperial College Press, London, 2010.
  • A. Mallika Arjunan, V. Kavitha and S. Selvi, Existence results for impulsive differential equations with nonlocal conditions via measures of noncompactness, J. Nonlin. Sci. Appl. 5 (2012), 195–205.
  • M. Mursaleen and S.A. Mohiuddine, Applications of measure of noncompactness to the infinity system of differential equations in $\ell_p$ spaces, Nonlin. Anal. 75 (2012), 2111–2115.
  • M. Mursaleen and S.M.H. Rizvi, Solvability of infinite system of second order differential equations in $c_0$ and $\ell_1$ by Meir-Keeler condensing operator, Proc. Amer. Math. Soc., doi: 10.1090/proc/13048.
  • J.R. Wang, Y. Zhou and M. Fečkan, Abstract Cauchy problem for fractional differential equations, Nonlin. Dynam. 71 (2013), 685–700.